Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 253, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 19, 2009, 4:43 PM EST for Floyd County, Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2009, 4:43 PM EST (21:43 UTC)
- Expired
- Dec 20, 2009, 12:11 AM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.14 ft at Dec 19, 2009, 8:00 PM EST.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 192143 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 PM EST SAT DEC 19 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR ROME 6SW AFFECTING FLOYD COUNTY OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND WILKINSON COUNTIES OCONEE RIVER NEAR DUBLIN AFFECTING JOHNSON...LAURENS...WASHINGTON AND WILKINSON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC115-201143- /O.NEW.KFFC.FL.W.0253.091219T2143Z-000000T0000Z/ /RMBG1.1.ER.091219T2125Z.091219T2130Z.000000T0000Z.NO/ 443 PM EST SAT DEC 19 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE COOSA RIVER NEAR ROME 6SW * UNTIL FURTHER NOTICE. * AT 4PM SATURDAY THE STAGE WAS 24.0 FEET...AND RISING. * FLOOD STAGE IS 24.0 FEET. * THE RIVER WILL REMAIN IN MINOR FLOOD FOR THE NEXT FEW DAYS. $$ GAC167-303-319-201142- /O.NEW.KFFC.FL.W.0254.091219T2143Z-000000T0000Z/ /OCNG1.1.ER.091219T2130Z.091219T2130Z.000000T0000Z.NO/ 443 PM EST SAT DEC 19 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCONEE RIVER NEAR OCONEE * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 4PM SATURDAY THE STAGE WAS 17.0 FEET...AND RISING. * FLOOD STAGE IS 17.0 FEET. * AT 17.0 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF WOODLANDS NEAR THE RIVER OCCURS. $$ GAC167-175-303-319-201142- /O.NEW.KFFC.FL.W.0255.091222T1700Z-000000T0000Z/ /DBNG1.1.ER.091222T1700Z.091224T0600Z.000000T0000Z.NO/ 443 PM EST SAT DEC 19 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCONEE RIVER NEAR DUBLIN * FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE. * AT 3PM SATURDAY THE STAGE WAS 18.2 FEET...AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 22.7 FEET BY EARLY THURSDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 23.0 FEET...MINOR FLOODING CONTINUES OF WOODLAND AREAS. FLOODING WILL INCREASE OF SOME DIRT RIVER ACCESS ROADS. THE WATER LEVEL WILL BE AT LEAST ONE FOOT DEEP IN SOME SECTIONS OF THE ROADS. $$
2 follow-up statements
000 WGUS82 KFFC 200212 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 912 PM EST SAT DEC 19 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... LINE CREEK NEAR SENOIA AFFECTING COWETA...FAYETTE AND SPALDING COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. && GAC313-201612- /O.CON.KFFC.FL.W.0244.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.091219T0437Z.091220T0145Z.000000T0000Z.UU/ 912 PM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON * UNTIL FURTHER NOTICE. * AT 8PM SATURDAY THE STAGE WAS 17.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * AT 18.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC115-201611- /O.CON.KFFC.FL.W.0253.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.091219T2125Z.091220T0145Z.000000T0000Z.NO/ 912 PM EST SAT DEC 19 2009 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM * UNTIL FURTHER NOTICE. * AT 8PM SATURDAY THE STAGE WAS 24.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST. * FLOOD STAGE IS 24.0 FEET. $$ GAC077-113-255-200242- /O.CAN.KFFC.FL.W.0249.000000T0000Z-091220T0212Z/ /LING1.1.ER.091219T1515Z.091219T2045Z.091220T0130Z.NO/ 912 PM EST SAT DEC 19 2009 THE FLOOD WARNING IS CANCELLED FOR THE LINE CREEK NEAR SENOIA * UNTIL WEDNESDAY DECEMBER 31. * AT 8PM SATURDAY THE STAGE WAS 10.0 FEET...AND RISING. * FLOOD STAGE IS 10.0 FEET. * AT 10.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS WHICH PRIMARILY AFFECTS AGRICULTURAL AND WOODED AREAS. A SMALL DIRT UTILITY ACCESS ROAD NEAR THE GEORGIA HIGHWAY 85 BRIDGE GOES UNDERWATER. $$
000 WGUS82 KFFC 200511 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1211 AM EST SUN DEC 20 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY && GAC115-200541- /O.CAN.KFFC.FL.W.0253.000000T0000Z-091220T0511Z/ /RMBG1.1.ER.091219T2125Z.091220T0145Z.091220T0400Z.NO/ 1211 AM EST SUN DEC 20 2009 THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM * AT 12AM SUNDAY THE STAGE WAS 23.9 FEET...AND FALLING. * FLOOD STAGE IS 24.0 FEET. * FORECAST TO CONTINUE FALLING...REMAINING BELOW FLOOD STAGE. * THIS CREST COMPARES TO A PREVIOUS CREST OF 24.4 FEET ON OCT 13 2009. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 19, 2:36 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 19, 2:36 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EST SAT DEC 19 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... THE STRONG WINTER STORM OFF THE VIRGINIA CAPES WILL CONTINUE MOVING NORTHEAST THROUGH THE NEXT 48 HOURS. SIGNIFICANT WRAP AROUND MOISTURE FROM THE STORM EXTENDS BACK TO THE MIDDLE MS RIVER VALLEY AND INTO GA. CURRENT RADAR ONLY SHOWS LIGHT RAIN OR SNOW SHOWERS IN TN AND NORTH GA THIS AFTERNOON...MOVING ESE AT 30 KTS. WILL MAINTAIN LOW POPS OVER EXTREME NORTH GA TONIGHT AND EARLY SUNDAY WITH LITTLE IF ANY SNOW ACCUMULATION. MET MOS MIN TEMPS GENERALLY USED SINCE IT BEST DEPICTED THE UNIFORM CAA EXPECTED TONIGHT WITH A NORTHWEST FLOW. THE UPPER LEVEL TROUGH OVER THE EASTERN THIRD OF THE U.S. WILL SWEEP THROUGH THE REMAINDER OF THE NATION BY SUNDAY WITH A DOMINATE NORTHWEST FLOW...SURFACE TO ALOFT...BRINGING CAA AND HIGH PRESSURE OVER GA THROUGH MONDAY NIGHT. FAIR AND DRY WEATHER WILL BE THE RULE FOR A CHANGE WITH COLD NIGHTS. A MET/MAV MOS BLEND WAS USED FOR MAX AND MIN TEMPS. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE NEAR ZONAL FLOW ALOFT ON TUESDAY WITH THE SURFACE HIGH REMAINING SETTLED OVER GA...WILL TRANSITION TO WEAK RIDGING ALOFT AHEAD OF THE NEXT STRONG SYSTEM THAT WILL IMPACT THE EASTERN TWO- THIRDS OF THE COUNTRY THROUGH THE WEEK. COOL HIGH PRESSURE COMING OUT OF CANADA AND SLIDING DOWN THE UPPER CONFLUENCE ZONE WILL MERGE WITH THE AFOREMENTIONED GULF HIGH. CLASSICAL CAD SETUP INDICATED EARLIER ON THE ECMWF THAN THE GFS...BUT STILL DECENT AGREEMENT IN THE COOL NORTHEASTERLY FLOW. ECMWF...HOWEVER...IS SLOWER WITH THE SYSTEM STRENGTHENING OFF THE ROCKIES ON WEDNESDAY. POPS MAY ARRIVE WEDNESDAY AFTERNOON...LEFT IT AT CHANCE WEST AT BEST FOR NOW DUE TO THE INCREASED UNCERTAINTY WITH THE SLOWER ECMWF. BY THURSDAY 12Z THE GFS HAS THE LOW OVER NORTHERN MISSISSIPPI...AND THE UPPER LOW OVER CENTRAL ARKANSAS. ECMWF IS IN NORTHEAST OKLAHOMA WITH THE SURFACE LOW AND SOUTHWEST OKLAHOMA WITH THE UPPER LOW. THESE DIFFERENCES COULD HAVE A BIG IMPACT ON TEMPERATURES...WITH THE GFS ON THE COOLER SIDE. NOTE THAT YESTERDAYS 00Z RUN OF THE GFS WAS FURTHER NORTH WITH THE SYSTEM...AND TODAYS 00Z RUN RETURNS TO A SIMILAR SOLUTION AS WAS SUGGESTED TWO DAYS AGO BY THE GFS. GFS ENSEMBLE STANDARD DEVIATIONS REMAIN VERY HIGH. HAVE TRIED TO MUTE THE TEMPERATURE DIFFERENCES BETWEEN THE RUNS DUE TO THESE FLIP- FLOPS. CONFIDENCE VERY LOW IN DETAILS...BUT IT DOES SEEM LIKE WERE IN FOR ANOTHER GOOD RAIN EVENT. THE GFS SOLUTION WOULD INDICATE A RAIN/SNOW MIX OVER NORTH GEORGIA CHRISTMAS MORNING (ECMWF HAS THE PRECIP SHIELD FURTHER NORTH). UNTIL THERE IS BETTER AGREEMENT IN THE MODELS...SEE NO REASON TO ALTER THE EXTENDED FORECAST MUCH FROM WHAT WAS ALREADY OUT...THOUGH THE AMOUNT OF MOISTURE MOVING ACROSS THE AREA HAS WARRANTED LIKELY POPS IN SOME AREAS. STILL NOT SURE ABOUT ANY THUNDER POTENTIAL...IF IT HAPPENS IT LOOKS LIKE THURSDAY AFTERNOON AND EVENING WOULD BE THE BEST TIME FRAME...BUT HAVE STILL NOT INCLUDED ANY AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 31 46 30 53 33 / 0 0 0 0 0 ATLANTA 31 46 31 54 37 / 0 0 0 0 0 BLAIRSVILLE 27 37 26 47 28 / 20 0 0 0 0 CARTERSVILLE 31 45 25 52 28 / 0 0 0 0 0 COLUMBUS 33 52 30 59 34 / 0 0 0 0 0 GAINESVILLE 30 42 30 51 36 / 0 0 0 0 0 MACON 31 52 28 59 31 / 0 0 0 0 0 ROME 30 46 28 55 30 / 20 0 0 0 0 PEACHTREE CITY 30 48 26 55 29 / 0 0 0 0 0 VIDALIA 33 53 26 58 30 / 0 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Dec 19, 6:17 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 617 AM EST SAT DEC 19 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201130- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 617 AM EST SAT DEC 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT. THIS WILL BRING DRIER AND MORE STABLE AIR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 7:27 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Dec 18, 8:40 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 28 hr |
| Dec 19, 12:37 AM EST | River Flood Warning | FFC | Whitfield | 52 hr |
| Dec 19, 12:56 AM EST | River Flood Warning | FFC | Gwinnett | 12 hr |
| Dec 19, 4:20 AM EST | River Flood Warning | FFC | Dooly | 9 hr |
| Dec 19, 5:02 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 16 hr |
| Dec 19, 8:50 AM EST | River Flood Warning | FFC | Cobb, Douglas | 32 hr |
| Dec 19, 11:13 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 10 hr |
| Dec 19, 11:34 AM EST | River Flood Warning | FFC | Taliaferro, Wilkes | 10 hr |
| Dec 19, 11:34 AM EST | River Flood Warning | FFC | Washington, Wilkinson | 27 hr |
| Dec 19, 1:43 PM EST | River Flood Warning | FFC | Murray, Whitfield | 8 hr |
| Dec 19, 4:43 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Dec 19, 4:43 PM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 5 days |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.